Texas, 2025Hail and Damaging Winds in Texas, May 25 to 26, 2025
May 25 to 26, 2025 · NWS FWD · 24 events in 10 counties and zones
Severe weather accompanied a complex of thunderstorms as it surged southeast through Oklahoma into North Texas the night of May 25, with damaging winds being the prevalent severe event. Thunderstorms subsided the morning of May 26, then redeveloped that afternoon along the remnant outflow boundary and attendant surface front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $335,000
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe weather accompanied a complex of thunderstorms as it surged southeast through Oklahoma into North Texas the night of May 25, with damaging winds being the prevalent severe event. Thunderstorms subsided the morning of May 26, then redeveloped that afternoon along the remnant outflow boundary and attendant surface front. Both large hail and damaging winds occurred as the afternoon storms pushed south through Central Texas, eventually exiting the area to the south that evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 25, 12:43 AM CST, 1 minute earlier. Its key messages:
- Widespread showers and thunderstorms are expected along and ahead of a cold front late tonight into Memorial Day. A few storms could be strong to severe with primarily a damaging wind and hail threat. Locally heavy rainfall will increase the flooding threat.
- Below-normal temperatures are then expected through most of next week with continued low rain chances.
Area forecast discussion, May 25, 12:43 AM CST, 1 minute before
Area Forecast Discussion
National Weather Service Fort Worth TX
143 AM CDT Sun May 25 2025
...New Short Term, Aviation...
.KEY MESSAGES...
- Widespread showers and thunderstorms are expected along and
ahead of a cold front late tonight into Memorial Day. A few
storms could be strong to severe with primarily a damaging wind
and hail threat. Locally heavy rainfall will increase the
flooding threat.
- Below-normal temperatures are then expected through most of
next week with continued low rain chances.
&&
.SHORT TERM... /NEW/
/Today and Tonight/
The ridge axis that was in place across much of the state will be
moving eastward today, allowing for a more active weather pattern
to impact our region.
As we begin this period, a thunderstorm complex that developed
along a West Texas dryline continues to slowly advance to the
east/northeast. Recent satellite and radar trends suggest this
complex is now beginning to weaken as the LLJ begins to veer and
decrease in speed. Although a storm or two cannot be ruled out in
the coming hours across Montague/Jack/Young or Stephens counties,
severe weather is not expected.
By sunrise, North and Central Texas is expected to remain
precipitation free with low clouds filling in from the south as
moisture streams in. By the afternoon, the low clouds will
dissipate leaving behind partly to mostly sunny skies. With
southerly winds and afternoon insolation, temperatures today will
once again climb into the lower to mid 90s. Heat index values
will be in the upper 90s to around 103 this afternoon as a humid
airmass remains in place.
A weak shortwave will be moving out of the Trans-Pecos region
this afternoon. Several HREF members continue to hint at the
potential for isolated to scattered thunderstorms across southeast
Texas this afternoon. Given confidence in thunderstorm
development is low, storm chances will be capped at 20%.
Thermodynamically, any thunderstorm that develops will have plenty
of instability to work with. The mitigating factors keeping the
overall severe weather threat low will be a lack of environmental
shear. With effective layer shear near 20 kts, any storm that
quickly develops will have a hard time surviving it's own
downdraft.
As we head into the evening hours, our attention will turn to a
southward moving cold front that will become the impetus for
vigorous thunderstorm development. There remains some question as
to where exactly this front will be come sunset as daytime storm
complexes across Oklahoma may push it further south than currently
expected. Regardless, thunderstorms are expected to develop
initially across the Texas Panhandle. Shear profiles favor initial
supercellular structures to grow upscale and transition into a
line of storms. This line will then move to the east/southeast,
likely impacting North and Central Texas tonight. Bowing line
segments will increase the threat for damaging wind gusts,
however, given continued 8-9 C/km mid-level lapse rates, a few
instances of large hail will also be a threat. Although there may
be areas where the 0-3km shear vector becomes perpendicular to the
line, the magnitude will be rather low, keeping the potential for
quick spin-up on the lower side. Nonetheless, the tornado
potential will not be zero.
Thunderstorms will continue moving to the east/southeast through
the night, likely clearing our southeastern counties by sunrise
Monday. Instability south of I-20 and east of I-35 overnight will
remain lower compared to the rest of the region, therefore, a
gradual weakening trend appears likely through the early morning
hours.
Aside from the damaging wind, large hail and low tornado
potential, there will also be a potential for localized flooding
if any one location receives a significant amount of rainfall. At
this time, most thunderstorm activity is expected to progress
quickly to the south. However, any lingering or slow-moving
portion of the line may produce very localized 2-3 inches of rain
in a short amount of time. We'll continue to monitor the flooding
potential as new data comes in; a Flood Watch may be issued later
today if the flooding threat increases.
Hernandez
&&
.LONG TERM... /Issued 229 PM CDT Sat May 24 2025/
Update:
Confidence is increasing in the evolution of the Sunday night
into Memorial Day storm potential over North and Central Texas.
Clusters of storms along a cold front over Central Oklahoma and
near the triple point over the Texas Panhandle should grow into a
complex of storms and race southeastward through the overnight.
Areas along and north of I-20 will see their greatest storm
chances during the early morning hours of Monday. Additional
scattered thunderstorms and potentially another complex of strong
to severe storms will likely develop along/south of I-20 Monday
afternoon and evening as the upper trough swings overhead. The
precise location of this afternoon/evening round will be largely
dependent upon the placement of the outflow boundary from the
morning storms. Damaging winds and locally heavy rainfall will be
the primary hazards, but if storms are able to remain more
discrete late Monday, they could offer an increased threat for
isolated large hail and even a couple tornadoes. See the previous
discussion for more details beyond Monday night.
Langfeld
Previous Discussion:
/Monday Onward/
The extended portion of the forecast will remain active as
troughing continues across the southwestern CONUS. This trough
will send shortwaves to the east, each producing increased rain
chances across our area.
A shortwave will likely be traversing North and Central Texas on
Memorial Day, increasing rain chances across the entire region.
The highest rain chances (60-80%) will largely be across North
Texas. Central Texas rain chance will range between 30%-50%.
Although there will be a risk for a few strong to severe storms,
the main threat on Monday will be the potential for flooding given
the expected heavy rain. Rainfall averages are expected to range
between 1-3", however, there is a 10% chances a few locations
north of I-20 and east of I-35 pick up close to 5" of rain. The
higher totals will be dependent on whether storms impact a small
area multiple times as thunderstorm training is possible.
A stalled west-east oriented boundary will continue to provide a
focus for thunderstorm activity through the rest of the week.
Each storm cluster will is likely to leave behind remnant
boundaries, affecting the next day's storm chances and location.
A slight southward migration of the boundary will place
North/Central Texas under northeasterly winds Tuesday onward. This
will help keep temperatures in the lower to mid 80s the rest of
the week with nighttime temperatures in the lower to mid 60s.
Hernandez
&&
.AVIATION... /NEW/
/06Z TAFs/
Concerns...MVFR this morning. VCTS starting this evening.
Similar to yesterday morning, another round of MVFR is expected
at all TAF sites. KACT will initially experience the lower
ceilings with a 09z expected arrival. The clouds will then advect
northward, reaching all D10 TAF locations closer to 12z. Ceilings
around 15kft will persist through the late morning hours before
lifting after 16z. VFR conditions with breezy southerly winds are
expected at all TAF sites.
Confidence in the forecast quickly deteriorates as a cold front
inches closer to North Texas. This front may trigger late
afternoon storms near the Red River, with a few isolated storms closer
to the D10 TAF sites. Any afternoon/evening storms will remain
isolated to scattered, if they occur. A much more impactful storm
complex is expected to arrive sometime after midnight Monday
morning. Given confidence in location and timing, this period will
continue to be characterized by VCTS. As confidence increases, a
TSRA period may be added in subsequent forecasts.
Hernandez
&&
.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested this evening and
tonight across North and Central Texas. Even if activation is not
locally requested, any reports of hazardous weather to the
National Weather Service are appreciated.
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 93 72 83 68 82 / 10 60 80 60 30
Waco 93 74 92 68 83 / 20 50 80 60 40
Paris 89 68 78 66 80 / 20 80 90 60 40
Denton 93 68 83 64 81 / 10 70 80 60 30
McKinney 92 70 81 66 81 / 10 70 80 70 40
Dallas 95 71 85 68 82 / 10 60 80 60 40
Terrell 92 71 84 67 82 / 20 70 80 60 40
Corsicana 93 75 90 70 84 / 20 60 80 60 50
Temple 95 74 93 69 85 / 10 40 70 60 40
Mineral Wells 95 70 88 65 81 / 10 60 80 50 30
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
In the hours before
Special weather statement, May 25, 12:39 AM CST, 5 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
139 AM CDT Sun May 25 2025
TXZ100-250700-
Young TX-
139 AM CDT Sun May 25 2025
...A strong thunderstorm will impact portions of northwestern Young
County through 200 AM CDT...
At 139 AM CDT, Doppler radar was tracking a strong thunderstorm near
Olney, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Young
County, including the following locations... Padgett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3330 9895 3340 9895 3340 9876 3327 9878
3329 9896
TIME...MOT...LOC 0639Z 190DEG 25KT 3335 9886
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HernandezEvent by event
16 thunderstorm wind, 6 hail, 2 lightning. Local standard time, as filed.
Thunderstorm Wind, Collin
- When
- May 25, 12:44 AM CST
- Where
- Collin County, 2.89 mi W of McKinney
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 33.200, -96.670
Several trees were reported to be down in a neighborhood in Central McKinney.
Thunderstorm Wind, Collin
- When
- May 26, 12:58 AM CST
- Where
- Collin County, 2.22 mi SE of McKinney
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.180, -96.590
McKinney Airport gusted to 61 mph / 53 knots.
Thunderstorm Wind, Denton
- When
- May 26, 12:59 AM CST
- Where
- Denton County, 1.87 mi ENE of Little Elm
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.160, -96.940
A CWOP site in Little Elm gusted to 64 mph / 56 knots.
Thunderstorm Wind, Tarrant
- When
- May 26, 1:13 AM CST
- Where
- Tarrant County, 2.82 mi NNW of Westland
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Public
- Coordinates
- 32.760, -97.510
Thunderstorm winds were measured at 59 mph in White Settlement.
Thunderstorm Wind, Collin
- When
- May 26, 1:18 AM CST
- Where
- Collin County, 2.22 mi SE of McKinney
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.180, -96.590
McKinney Airport gust to 68 mph / 59 knots.
Thunderstorm Wind, Dallas
- When
- May 26, 1:23 AM CST to 1:29 AM CST
- Where
- Dallas County, 0.69 mi S of (Dal)love Fld Dallas
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.840, -96.850
Dallas Love Field airport measured 60 mph / 52 knot wind gusts.
Thunderstorm Wind, Dallas
- When
- May 26, 1:35 AM CST
- Where
- Dallas County, 2.22 mi SW of Irving
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 32.800, -96.950
Thunderstorm winds were estimated at 60 mph gusts in Irving, and large broken tree limbs were reported.
Thunderstorm Wind, Collin
- When
- May 26, 1:45 AM CST
- Where
- Collin County, 1.87 mi ESE of Allen
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 33.090, -96.650
A trained spotter reported a 7 inch tree limb broken in Allen.
Thunderstorm Wind, Tarrant
- When
- May 26, 1:57 AM CST to 2:05 AM CST
- Where
- Tarrant County, Arlington Muni Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.670, -97.100
Arlington Airport gusted to 50 kt / 58 mph.
Lightning, Dallas
- When
- May 26, 2:00 AM CST
- Where
- Dallas County, 2.9 mi W of Farmers Branch
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 32.930, -96.950
Lightning struck a house in the Valley Ranch neighborhood, starting a fire.
Thunderstorm Wind, Hill
- When
- May 26, 3:50 AM CST
- Where
- Hill County, 1.76 mi W of Whitney
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 31.970, -97.360
Trained spotter reports measured 62 mph wind gust near the Juniper Cove Marina.
Thunderstorm Wind, Limestone
- When
- May 26, 5:09 AM CST
- Where
- Limestone County, 2.24 mi NE of Doyle
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.590, -96.490
Shiloh VFD reported a downed tree that was blocking the roadway on LCR 456 just before the railroad.
Lightning, Bell
- When
- May 26, 6:30 AM CST
- Where
- Bell County, 2.43 mi N of Gould
- Property damage
- $200,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.115, -97.434
Two structure fires were reported minutes apart in western Temple due to lightning strikes. The fires were contained in the attics.
Hail, Eastland
- When
- May 26, 12:10 PM CST
- Where
- Eastland County, 1.5 mi NNE of Cisco Muni Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.440, -98.990
Report of 1 inch hail from mPING.
Hail, Eastland
- When
- May 26, 12:14 PM CST
- Where
- Eastland County, 1.5 mi NNE of Cisco Muni Arpt
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 32.440, -98.990
Report of 1.25 inch hail from mPING.
Hail, Palo Pinto
- When
- May 26, 12:53 PM CST
- Where
- Palo Pinto County, 0.9 mi NE of Mineral Wells
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.810, -98.090
Report of 1 inch hail from mPING.
Hail, Johnson
- When
- May 26, 4:22 PM CST
- Where
- Johnson County, Godley
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.450, -97.530
Hail, Johnson
- When
- May 26, 4:46 PM CST
- Where
- Johnson County, 4.31 mi NNW of Joshua
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.530, -97.400
Report of 1 inch hail from mPING.
Hail, Tarrant
- When
- May 26, 4:53 PM CST
- Where
- Tarrant County, 0.9 mi SW of Crowley
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 32.570, -97.330
Report of 1.25 inch hail from mPING.
Thunderstorm Wind, Bell
- When
- May 26, 7:53 PM CST
- Where
- Bell County, 3.61 mi NW of Union Grove
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 31.030, -97.650
A homeowner reported multiple trees uprooted and others snapped on his property north of Stillhouse Hollow Lake. Large limbs fell on the roof of the home, and other lightweight outdoor items were moved around. Damage to outbuildings in this area was also reported.
Thunderstorm Wind, Bell
- When
- May 26, 7:58 PM CST
- Where
- Bell County, Holland
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.880, -97.400
The Holland FD estimated 80 mph winds.
Thunderstorm Wind, Bell
- When
- May 26, 8:03 PM CST
- Where
- Bell County, 1.5 mi SSE of Union Grove
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Public
- Coordinates
- 30.980, -97.590
Trees were reported down and parts of a deck were ripped off a home northwest of Salado.
Thunderstorm Wind, Bell
- When
- May 26, 8:05 PM CST
- Where
- Bell County, 2.73 mi SE of Stillhouse Lake
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 30.990, -97.540
A Texas Mesonet station measured a 66 MPH gust just south of Stillhouse Hollow Lake.
Thunderstorm Wind, Bell
- When
- May 26, 8:15 PM CST
- Where
- Bell County, Rogers
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 30.930, -97.230
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, May 25 to 26, 2025$74,000 · EF1 · 96 events
- Flash Flooding and Flood in Oklahoma, May 25 to 26, 2025$250,000 · 3 in hail · 68 events
- Flash Flooding and Flood in Oklahoma, May 25, 2025$170,000 · 1.75 in hail · 32 events
- Tornado and Damaging Winds in Tennessee, May 25, 2025$61,000 · EF1 · 26 events
- Tornadoes and Hail in New Mexico, May 25 to 26, 2025$66,000 · EF1 · 23 events
- Hail and Damaging Winds in Mississippi, May 25, 2025$116,000 · 1.5 in hail · 23 events
- Tornadoes and Damaging Winds in Georgia, May 25, 2025$35,000 · EF1 · 19 events
- Tornadoes and Flash Flooding in Texas, May 25 to 29, 20255.87 in hail · 68 events
- Damaging Winds in Tennessee, May 25, 2025$75,000 · 61 kt wind · 11 events
- Damaging Winds and Strong Wind in Tennessee, May 25, 2025$94,000 · 52 kt wind · 5 events
- Wildfire in New Mexico, May 25 to 29, 2025$75,000 · 2 events
- Tornado and Hail in Alabama, May 25, 2025$22,000 · EF0 · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265212, 1264601, 1264602, 1264604, 1264603, 1264605, 1264606, 1265215, 1264607, 1265201, 1264608, 1265218, 1265203, 1264595, 1264596, 1264597, 1264598, 1264599, 1264600, 1265223, 1264609, 1265226, 1264611, 1264610.